Alert archive / South Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 201, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 23, 2010, 9:13 PM CDT for 5 counties in South Dakota. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 23, 2010, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Hanson County, SD, Hutchinson County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 39 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 9:20 PM CDT | TSTM WND GST 63 | 4 S Salem, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:43 PM CDT | Tornado Watch | SPC | 6 hr |
| Jul 23, 8:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
553 WUUS53 KFSD 240213 SVRFSD SDC061-067-087-099-125-240300- /O.NEW.KFSD.SV.W.0201.100724T0213Z-100724T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 913 PM CDT FRI JUL 23 2010 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA... NORTHEASTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA... MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA... WESTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA... NORTHERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA... * UNTIL 1000 PM CDT * AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SALEM TO FREEMAN...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SALEM AND DOLTON AROUND 920 PM CDT... CANISTOTA AROUND 925 PM CDT... MONROE AND MARION AROUND 930 PM CDT... MONTROSE AROUND 935 PM CDT... PARKER AND HUMBOLDT AROUND 940 PM CDT... WALL LAKE...HARTFORD AND CHANCELLOR AROUND 950 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4379 9694 4332 9693 4337 9764 4376 9764 TIME...MOT...LOC 0213Z 274DEG 36KT 4374 9747 4339 9747 WIND...HAIL 80MPH <1.00IN $$ MJF
2 follow-up statements
008 WWUS53 KFSD 240231 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 931 PM CDT FRI JUL 23 2010 SDC061-240241- /O.CAN.KFSD.SV.W.0201.000000T0000Z-100724T0300Z/ HANSON SD- 931 PM CDT FRI JUL 23 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANSON COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 4337 9750 4376 9749 4379 9694 4332 9693 TIME...MOT...LOC 0231Z 275DEG 41KT 4372 9717 4337 9718 $$ SDC067-087-099-125-240300- /O.CON.KFSD.SV.W.0201.000000T0000Z-100724T0300Z/ MINNEHAHA SD-MCCOOK SD-TURNER SD-HUTCHINSON SD- 931 PM CDT FRI JUL 23 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN HUTCHINSON...NORTHERN TURNER...EASTERN MCCOOK AND WESTERN MINNEHAHA COUNTIES UNTIL 1000 PM CDT... AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MONTROSE TO MARION...MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... HUMBOLDT AROUND 940 PM CDT... WALL LAKE...HARTFORD AND CHANCELLOR AROUND 945 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4337 9750 4376 9749 4379 9694 4332 9693 TIME...MOT...LOC 0231Z 275DEG 41KT 4372 9717 4337 9718 WIND...HAIL 70MPH <1.00IN $$ MJF
661 WWUS53 KFSD 240255 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 955 PM CDT FRI JUL 23 2010 SDC067-087-099-125-240303- /O.EXP.KFSD.SV.W.0201.000000T0000Z-100724T0300Z/ MINNEHAHA SD-MCCOOK SD-TURNER SD-HUTCHINSON SD- 955 PM CDT FRI JUL 23 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUTCHINSON... NORTHERN TURNER...MCCOOK AND WESTERN MINNEHAHA COUNTIES WILL EXPIRE AT 1000 PM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS UP TO 50 MPH AND BRIEF HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. LAT...LON 4337 9750 4376 9749 4379 9694 4332 9693 TIME...MOT...LOC 0253Z 275DEG 41KT 4369 9682 4334 9684 $$ MJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:10 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 23, 3:10 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CDT FRI JUL 23 2010
.DISCUSSION...
COMPLEX SETUP THROUGH THE SHORT TERM WITH A WARM FRONT THROUGH THE
KABR AREA...AND A SECONDARY BOUNDARY JUST SOUTH OF HWY 14 WHICH
APPEARS TO BE MOSTLY A DEMARCATION IN DEWPOINTS. BOTH THE GFS AND
GEM REGIONAL HAVE THIS BOUNDARY STRETCHING ACROSS CENTRAL PORTIONS
OF THE FA THIS AFTN...WITH BACKING FLOW NORTH OF THE BOUNDARY
LEADING TO ENHANCED CONVERGENCE. THE LACK OF A REAL TEMPERATURE
GRADIENT ALONG THE BOUNDARY WILL PREVENT MUCH INCREASED HORIZONTAL
VORTICITY IN THE DENSE SIDE...BUT WILL STILL SEE ENHANCED SHEAR
ALONG THE BOUNDARY AND STORMS THAT DEVELOP IN THIS AREA WILL BENEFIT
FROM THE ADDITIONAL VORTICITY. UNSTABLE AIRMASS IS CURRENTLY
DEVELOPING ACROSS THE FA DESPITE SUBSTANTIAL CLOUD COVER...AND WITH
VERY LOW LCLS AND MODEST SFC HEATING THIS MORNING...INHIBITION FROM
THIS MORNING SHOULD BE DECREASING. AS WINDS ALOFT BEGIN SHIFTING TO
THE WEST AND THEN NORTHWEST THIS EVENING...ENVIRONMENTAL SHEAR WILL
INCREASE AND ADVECTION OF COOLER AIR INTO THE MIDLEVELS WILL HELP TO
SUPPORT CONVECTION. EVEN IF STORMS DO NOT OCCUR ALONG THE WARM
FRONT...THE MAIN COLD FRONT SLIDING INTO THE AREA APPEARS TO BE
STRONG ENOUGH TO BREAK THE CAP...AS EVIDENCED BY ONGOING CONVECTION
IN NORTH CENTRAL SD. CONVECTIVE INITIATION SHOULD BEGIN OCCURRING IN
THE FA BY 23Z...WITH THE MAIN FRONT ENTERING FROM THE WEST BY 00Z OR
SHORTLY THEREAFTER. THIS SYSTEM WILL PROPAGATE FAIRLY QUICKLY
THROUGH THE AREA...WITH THE MAIN THREAT MOVING EAST OF THE AREA BY
09Z. /LAFLIN
AFTER TONIGHT...IT APPEARS THE FCST BECOMES MUCH MORE QUIET THRU THE
WEEKEND. VARIOUS MODELS ARE ALL IN GOOD AGREEMENT FOR THE WEEKEND IN
EXITING THE SHORT WAVE/UPPER TROF RAPIDLY EWD THRU THE GRTLKS. THIS
MEANS THAT IT APPEARS THE LOW LEVEL BOUNDARY WL MOVE WELL OFF TO THE
E AND S OF THE FSD FA TO POSE ANY PCPN CHALLENGES. SFC HIGH PRES WL
RULE THE ROOST FOR THE WEEKEND WHICH SHOULD PROVIDE DRY WEATHER RAIN
WISE. RH TIME SECTIONS SUGGEST SOME CU IN THE AFTERNOONS WHICH MAKE
SENSE GIVEN THE WET GROUND. BUT RIGHT NOW IT APPEARS THERE IS NO
MECHANISM TO PRODUCE ENOUGH LIFT TO GIVE A TSRA OR TWO. GIVEN THE
H85 TEMPS SAT AND SUN...SAW NO REASON TO MAKE CHANGES OTHER THAN A
DEG OR TWO HERE AND THERE...AND THE HUMIDITY VALUES WL BE REASONABLE.
SUNDAY NIGHT AND INTO EARLY NEXT WEEK...FOR BETTER OR WORSE DECIDED
TO TAKE OUT OUR SMALL POPS IN OUR FAR SRN ZONES ON MON AND MON
NIGHT. THERE IS A BIT OF H7 CONVERGENCE IN THAT AREA ON MONDAY WHICH
IS A BIT CONCERNING. HOWEVER...THE H5 WAVE IS NOW PLACED POSSIBLY
TOO FAR SOUTH OF OUR FA TO HELP SPARK ANYTHING THIS FAR NORTH. THE
WAVE IS BASICALLY JUST A SUBTLE LOW PRES AREA WHICH IS IN BETWEEN
TWO H5 HIGH PRES RIDGES. SO HOPEFULLY THIS WL WORK OUT. ONE THING OF
NOTE HOWEVER...IS BOTH THE NAM AND GFS SHOW A LOT OF LOW LEVEL
MOISTURE ON MONDAY...SUGGESTING A TREMENDOUS AMOUNT OF CU BUILDUP.
POSSIBLY EVEN DOWNRIGHT STRATUS EARLY IN THE DAY EDGING UP FROM THE
SOUTH. THAT IS SOMETHING TO KEEP AN EYE ON. THEREFORE KEPT THE TREND
OF GOING BLO MEX GUIDANCE VALUES.
IN THE EXTENDED TUE THRU FRI...MAIN FEATURE IS MANY OF THE MODELS
POINT AT A QS BOUNDARY DRAPPED AROUND THE NRN FRINGE OF OUR FA.
THERE IS AN UPPER RIDGE FCST TO DEVELOP...QUITE STRONG...ACROSS THE
SRN TWO THIRDS OF THE CONUS. THEREFORE THE KEY IS ANY RIDGE RIDER
ACTIVITY WHICH MAY INTERACT WITH THE AFOREMENTIONED SFC BOUNDARY.
THE PRIMARY PERIODS TO FOCUS ON FOR THIS SCENARIO IS WED THRU
THURSDAY NIGHT...LEAVING FRIDAY DRY SO FAR UNTIL THE EXACT DETAILS
SETTLE DOWN A BIT. BUT RIGHT NOW IT DOES APPEAR THAT A SFC FRONT WL
BE MOVG THRU THIS AREA AROUND THUR NIGHT. FOLLOWED A BLEND OF THE
06Z GFS/ECMWF AND HPC...WHO HAS GOOD ACCESS TO THE ECMWF ENS MEAN
AND GEFS OUTPUT. AS FAR AS TEMPS...JUST DOES NOT LOOK LIKE ANYTHING
REAL ABNORMAL...WITH A LOT OF MAX TEMPS IN THE 80S. /MJF
&&
.AVIATION...
MAINLY MVFR CIGS ASSOCIATED WITH BROKEN CU ARE EXPECTED TO PERSIST
THROUGH MUCH OF THE AFTN BEFORE TSTMS DEVELOP NEAR THE KHON AREA.
THESE STORMS WITH MOVE SOUTHEAST THROUGH KFSD AND KSUX BY 06Z. CIGS
ARE THEN EXPECTED TO RECOVER TO VFR WITH WINDS SHIFTING TO THE NORTH
NORTHEAST AND THEN BACKING TO THE NORTHWEST. /LAFLIN
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH TONIGHT FOR IAZ001>003-012>014-020>022-
031-032.
MN...FLASH FLOOD WATCH TONIGHT FOR MNZ071-072-080-081-089-090-
097-098.
NE...FLASH FLOOD WATCH TONIGHT FOR NEZ013-014.
SD...FLASH FLOOD WATCH TONIGHT FOR SDZ038>040-053>056-059>062-
065>071.
&&Hazardous weather outlook, Jul 23, 11:09 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1109 AM CDT FRI JUL 23 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1109 AM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A POTENT SEVERE WEATHER THREAT WILL EVOLVE LATE THIS AFTERNOON INTO THE EVENING HOURS. ISOLATED SEVERE STORMS ARE EXPECTED TO DEVELOP RAPIDLY DURING THE LATE AFTERNOON AND EARLY EVENING IN THE MID JAMES RIVER VALLEY...AND WILL MOVE SLOWLY SOUTHEASTWARD DURING THE EVENING. THESE SUPERCELL STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO BASEBALL SIZE...ALONG WITH WIND GUSTS TO 80 MPH...TORRENTIAL RAINFALL...AND EVEN A FEW TORNADOES. STORMS WILL BECOME MORE NUMEROUS AND MAY FORM INTO A MORE LINEAR STRUCTURE LATER IN THE EVENING TOWARD INTERSTATE 29...WITH LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WIND GUSTS TO 80 MPH. STORMS WILL CONTINUE TO PUSH EAST SOUTHEASTWARD INTO SOUTHWEST MINNESOTA...NORTHWEST IOWA AND EXTREME NORTHEASTERN NEBRASKA OVERNIGHT...WITH THE THREAT FOR DAMAGING WINDS IN EXCESS OF 70 MPH AS WELL AS HAIL TO HALF DOLLAR SIZE. FLOODING... HEAVY RAINFALL FROM WEDNESDAY NIGHT HAS PRODUCED RIVER FLOODING FOR THE VERMILLION...BIG SIOUX...LITTLE SIOUX AND MISSOURI RIVERS...AND FLOODING CONTINUES ALONG THE JAMES RIVER. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE TONIGHT FROM THE JAMES VALLEY EASTWARD. AT THIS TIME...HEAVIEST RAINFALL AVERAGING FROM 1 TO 3 INCHES IS EXPECTED FOR AREAS NORTH OF INTERSTATE 90. HOWEVER...WITH RECENT WIDESPREAD HEAVY RAINFALL TO THE SOUTH OF INTERSTATE 90... LESSER RAINFALL AMOUNTS OCCURRING RAPIDLY WILL STILL PRODUCE A FLASH FLOODING THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM CDT BETWEEN THE MISSOURI AND JAMES VALLEYS...TOWARD SUNSET ALONG THE INTERSTATE 29 CORRIDOR...AND LATE EVENING ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 23, 8:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL S PLANKINTON 43.71N 98.49W
07/23/2010 E0.75 INCH AURORA SD TRAINED SPOTTER
&&
LAFLINLocal storm report, Jul 23, 8:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST 5 NNE STICKNEY 43.66N 98.40W
07/23/2010 E60 MPH AURORA SD TRAINED SPOTTER
&&
LAFLINLocal storm report, Jul 23, 8:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
851 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST 4 S MITCHELL 43.67N 98.03W
07/23/2010 E70 MPH DAVISON SD TRAINED SPOTTER
&&
LAFLINLocal storm report, Jul 23, 8:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
856 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST 7 N PLATTE 43.49N 98.84W
07/23/2010 E65 MPH CHARLES MIX SD TRAINED SPOTTER
VERY HEAVY RAIN AND SMALL HAIL.
&&
GHLocal storm report, Jul 23, 8:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
858 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 6 NNW ETHAN 43.63N 98.01W
07/23/2010 E70 MPH DAVISON SD TRAINED SPOTTER
&&
LAFLINLocal storm report, Jul 23, 9:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 3 S MITCHELL 43.69N 98.03W
07/23/2010 DAVISON SD TRAINED SPOTTER
HOUSE ON HWY 37 LOST PART OF THE ROOF
&&
LAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:25 PM CDT | Tornado Warning | FSD | Aurora, Brule, Charles Mix, Douglas, Gregory | 35 min |
| Jul 23, 7:40 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 50 min |
| Jul 23, 7:43 PM CDT | Tornado Warning | FSD | Charles Mix, Gregory | 32 min |
| Jul 23, 7:56 PM CDT | Tornado Warning | FSD | Aurora, Brule, Charles Mix, Douglas | 49 min |
| Jul 23, 8:11 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Douglas, Jerauld, Sanborn | 49 min |
| Jul 23, 8:14 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 46 min |
| Jul 23, 8:39 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Douglas, Hanson, Hutchinson, McCook | 36 min |
| Jul 23, 9:00 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury, Lake, Miner | 45 min |
| Jul 23, 9:14 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 46 min |
| Jul 23, 9:19 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury, Lake, Moody | 41 min |
| Jul 23, 9:40 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Minnehaha, Moody | 50 min |
| Jul 23, 9:44 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 46 min |
| Jul 23, 9:54 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Hutchinson, Lincoln, Turner, Yankton | 36 min |
| Jul 23, 9:58 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Moody | 47 min |
| Jul 24, 10:23 AM CDT | River Flood Warning | FSD | Brookings, Moody | 5 days |
| Jul 24, 10:23 AM CDT | River Flood Warning | FSD | Davison | 24 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.